Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suffering from parkinson's tremor and muscle cramps. Not cured by medicine. Alternative cure?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 37 Questions
Parkinson's tremor and muscle cramps. Meds not working part of the time, primarily carbo/dopa both regular and slow release. any ideas other than drugs ?
Posted Sat, 4 Aug 2012 in Brain and Spine
Answered by Dr. Neeraj Baheti 49 minutes later
You seem to have long standing parkinson's disease. Later into the illness L-dopa/carbidopa starts failing, fluctuations and abnormal dyskinesias start and this is when DBS may help.
You can go for CT scan under minimal sedation. I know it seems difficult to be off medications but this phase will be transient lasting for a day.
DBS will benefit your tremors significantly.
Apart from DBS and drugs nothing will significantly alleviate your tremors.
In medications also you can ask your neurologist to try adding Amantidine, for this may help your tremors.
If it is off time/wearing off tremors (tremors coming when the effect of medications is gone or just decreasing) the in between the two doses of your syndopa he/she may add dopa agonist like Pramipexol(pramipex) /Ropinirol (ropark).
Just discuss with your movement disorder specialist/Neurologist and prepare yourself for DBS.
If you have any more queries, i shall be happy be happy to address them.

Best Wishes,
Dr. Neeraj Baheti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor